question-icon

Can Deviry be taken for delayed periods?

default
Posted on Fri, 25 Jul 2014
Question: I am 33 yrs old and gave birth to my second child in August 2012 and my periods didnt start even after a year. Then my gynae advised Deviry 10 mg . I took it twice a day for 10 days and had my periods in september (5 days after completing this course) but i still didnt hv regular periods after that at times it would take 45 days or just 15. Then i conceived again this April and took MT pill on gynae's advice n had my periods .
But its been 40 days since then. Should i take Deviry again? Wht r its sideeffects, if any?
doctor
Answered by Dr. S Patra (50 minutes later)
Brief Answer:
TAKE MEDICINE AFTER DIAGNOSIS OF THE CASE.

Detailed Answer:
Hello,

Thanks for writing to us on Healthcare Magic.

1) Women on exclusive breast feeding (EBF) DON'T get their regular period always. It is called Lactation Amenorrhea. It is quite physiological during lactation period.

However, hormonal imbalance, mental stress or emotional upset, over weight, pelvic infection, ovarian cyst or PCOD, high prolactin level, thyroid disturbance etc can lead to irregular period cycle.

2) I suggest you to undergo one pelvic ultrasound scan (USG) and complete hormone profile (like serum progesterone, prolactin, LH/ FSH, TSH etc) along with Hb%, Blood sugar (PPBS) for complete evaluation and confirm the diagnosis. You must consult with your treating doctor for proper guidance.

3) Progesterone pill like DEVIRY is used to induce period and I suggest you to take this medicine ONLY after diagnosis of the case. It will be more worthwhile.

4) SIDE EFFECTS: Common side effects include nausea, vomiting, weakness, weight changes, headache, irregular spotting or late period, abdominal cramp etc. However, it varies from women to women & is WELL tolerated among repeated users.

Hope, it helps to understand clearly. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr Soumen

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. S Patra (10 hours later)
Sir another query i was 67 kgs 7 months after my second baby's birth but within some 14 months i started weighing 82 kgs. Wht can b the possible reasons?
doctor
Answered by Dr. S Patra (4 hours later)
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for your follow up query.

Excessive weight gain following child birth may be due to endocrine disturbance like hypothyroidism, sedentary lifestyle, taking high calorie diet, using birth control pill, Poly Cystic Ovarian Disease (PCOD) etc.

I suggest you to undergo above mentioned tests along with measurement of blood pressure and sugar (PPBS) to rule out underlying causes and confirm the diagnosis. You may need complete physical examination. Kindly, consult with your doctor for proper guidance regarding tests and management.

In addition, you would take LOW carbohydrate diet only with avoidance of fatty, sugary, salty food stuffs; do regular physical exercise or join in the JIM; take prescribed medication only; try to avoid stress by regular meditation or yoga.

Hope, I have answered your query. Kindly, close the discussion and rate the answer.

Good luck and all the best.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra (5 hours later)
Thank u so much sir.
doctor
Answered by Dr. S Patra (39 minutes later)
Brief Answer:
MOST WELCOME.

Detailed Answer:
You are MOST welcome in this platform.

Kindly, close the discussion.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Deviry be taken for delayed periods?

Brief Answer: TAKE MEDICINE AFTER DIAGNOSIS OF THE CASE. Detailed Answer: Hello, Thanks for writing to us on Healthcare Magic. 1) Women on exclusive breast feeding (EBF) DON'T get their regular period always. It is called Lactation Amenorrhea. It is quite physiological during lactation period. However, hormonal imbalance, mental stress or emotional upset, over weight, pelvic infection, ovarian cyst or PCOD, high prolactin level, thyroid disturbance etc can lead to irregular period cycle. 2) I suggest you to undergo one pelvic ultrasound scan (USG) and complete hormone profile (like serum progesterone, prolactin, LH/ FSH, TSH etc) along with Hb%, Blood sugar (PPBS) for complete evaluation and confirm the diagnosis. You must consult with your treating doctor for proper guidance. 3) Progesterone pill like DEVIRY is used to induce period and I suggest you to take this medicine ONLY after diagnosis of the case. It will be more worthwhile. 4) SIDE EFFECTS: Common side effects include nausea, vomiting, weakness, weight changes, headache, irregular spotting or late period, abdominal cramp etc. However, it varies from women to women & is WELL tolerated among repeated users. Hope, it helps to understand clearly. Kindly, close the discussion if you don't have any other query. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326